Heavy Rain, Flagler
- When
- August 24, 5:00 AM EST
- Where
- Flagler County, Flagler Beach
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
25 inches of rainfall thus far in the day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
EM relayed a report of 3.25 inches of rainfall thus far in the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 24, 2:55 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 355 AM EDT THU AUG 24 2006 .CURRENTLY...SFC ANALYSIS SHOWS WEAK QUASI-STATIONARY FRONT OVER SRN SC...CENTRAL GA AND AL. SFC RIDGE AXIS IS OVER SRN FL WITH LIGHT SW FLOW OVER THE FORECAST AREA. LIKE LAST NIGHT...SFC MOISTURE CONVERGENCE NOTED OVER THE FL BIG BEND AREA WITH BEST CONVERGENCE JUST SW OF CROSS CITY. 24 HR CHANGES SHOWS DEWPOINTS A BIT HIGHER OVER SRN ZONES BUT NEAR THE SAME ELSEWHERE. ISOLATED SHOWERS AND REMNANTS OF EARLIER CONVECTION OVER SE GA HAS ALL BUT FADED. A FEW SHOWERS BEGINNING TO MAKE THEIR WAY ONTO FL PENINSULA OVER SW MARION AND SW ALACHUA COUNTY AT THIS TIME. PATCHY FOG IS POSSIBLE ESP OVER SRN ZONES THIS MORNING IN MORE CLOUD-FREE AREAS AND WHERE SOME RAIN FELL ON WED. WATER VAPOR IMAGERY SHOWS UPPER HIGH OFF THE E CENTRAL FL COAST AND UPPER LOW OVER GULF OF MEXICO NEAR 27N88W RESULTING IN LIGHT 10 KT SW FLOW ABOVE 300 MB. MEAN FLOW FROM 0-6 KM VERY WEAK IN THE LATEST SOUNDING FROM THE WSW AT 6 KNOTS AND PWAT WAS 2.2 INCHES. .SHORT TERM...BOTH GFS AND NAM IN DECENT AGREEMENT SHOWING MEAN LAYER MOISTURE TO REMAIN HIGH TODAY AROUND 70-80% WITH THE FRONT JUST TO OUR N AND A MOIST SW FLOW CONTINUING. GFS APPEARS TO HAVE PROBLEM WITH CONVECTIVE FEEDBACK IN SE GA AND INCREASES WINDS IN THE LOW LEVELS A BIT TOO MUCH. NAM WHICH DOES NOT SHOW THIS STILL HAS POPS IN THE 70-80% RANGE TODAY...WHICH IS REASONABLE CONSIDERING CONVECTION IS ALREADY STARTING TO TAKE PLACE OVER SW SECTIONS OF CWA. HAVE PREFFERED NAM SOLUTION FOR POPS WITH CATEGORICAL POPS OVER SECTIONS OF SE GA AND FOR AREAS IN NE FL NEAR A LATE-FORMING E COAST SEA BREEZE AND W OF A LINE FROM PALATKA TO GAINESVILLE TO LIVE OAK. HEAVY RAINFALL IS MAIN THREAT. COULD BE ISOLD WATERSPOUTS AGAIN WITH DEEP MOISTURE...LIGHT WINDS AND PLENTY OF INSTABILITY. CONVECTION WILL BE SLOW TO DECREASE TONIGHT WITH NUMEROUS SHOWERS AND STORMS BETWEEN ABOUT 22Z-01Z THEN BECOMING ISOLATED NOT UNTIL AFTER ABOUT 04Z-05Z DUE TO THE FAVORABLE DIVERGENCE ALOFT AND RICH MOISTURE AND ANY LINGERING BOUNDARIES. FRI...GFS AND NAM SHOW WEAK SFC TROUGHING OVER SRN GA /EXTREME N FL. CONVECTION EXPECTED TO FOCUS NEAR THE FRONT AND HEAVY RAINFALL IS A GOOD POSSIBILITY ESPECIALLY ALONG AND JUST S OF THE BOUNDARY. EXPECT CONVECTION TO GET EARLY START AGAIN W OF A GAINESVILLE TO OCALA LINE. WILL CONT WITH HIGH LIKELY POPS SRN ZONES AND CHANCE OVER NRN GA ZONES. MORE OF MODEL BLEND USED DUE TO NAMS BIAS OF FORMING SFC LOW PRES OVER NE GULF OF MEXICO. FRI NIGHT AND INTO SAT...SCT TO OCCASIONAL NUMEROUS SHOWERS AND STORMS EXPECTED MAINLY FOCUSED OVER FL ZONES WHERE LINGERING BOUNDARY REMAINS. GFS SHOWS RIDGE BUILDING TO THE N OF THE FORECAST AREA RESULTING IN DRYING AND SUBSIDENCE ABOVE 700 MB WHICH WILL LIMIT CONVECTION IN THE SCT RANGE. USED BLEND OF MODEL TEMPS WITH HIGHS IN THE UPPER 80S TO NEAR 90 ...HELD BACK DUE TO INCREASED CLOUD COVER. .LONG TERM...SUN-WED. MID-UPPER LEVEL RIDGE JUST N OF THE FORECAST AREA WILL SLIP SWD NEXT WEEK WITH A RETURN TO SW FLOW BY MID WEEK. ONSHORE FLOW SUN AND MON IN COMBINATION WITH SUFFICIENT MOISTURE THROUGH 700 MB AND LOW LEVEL CONVERGENCE FROM COASTAL TROUGHING SUPPORTS AT LEAST 30% POPS (MOSTLY SHOWER ACTIVITY) GIVEN BY MEX GUIDANCE. THIS IS CLOSE TO ENSEMBLE NUMBERS AS WELL. TEMPS EXPECTED TO BE NEAR NORMAL IN THE LOWER TO MID 70S AND HIGHS AROUND 90. && .MARINE...SURFACE TROUGH SAGS FURTHER SOUTH TODAY REACHING SOUTHEAST GEORGIA BY AROUND 00Z. TROUGH REMAINS STALLED THERE THROUGH FRIDAY...THEN GETS PUSHED SOUTH OF THE WATERS OVER THE WEEKEND AS HIGH PRESSURE BUILDS TO THE NORTH. WINDS GENERALLY SOUTHWEST AROUND 10 KNOTS...EXCEPT A LITTLE STRONGER AT NIGHT OFFSHORE DUE TO THE NOCTURNAL SURGE. WINDS BECOME ONSHORE OVER THE WEEKEND AND INCREASE TO A SUSTAINED 15 KNOTS BY SUNDAY WHICH BUILD THE SEAS. THE NAM NOT AS PRONOUNCED WITH THE TROPICAL LOW THAT IT HAS BEEN TRYING TO DEVELOP AND WAS ABLE TO BLEND BOTH THE NAM AND GFS. MAIN CONCERNS FOR THE NEXT COUPLE OF DAYS WILL BE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING OFFSHORE. SOME OF THE STORMS MAY BE STRONG WITH FREQUENT CLOUD TO WATER LIGHTNING. && .AVIATION...SURFACE TROUGH MOVES INTO SOUTHEAST GEORGIA BY 00Z THIS EVE. IN ADDITION...A SHORT WAVE WILL BE MOVING THROUGH THE AREA LATE THIS AFTERNOON AND EVE. A MOIST AND UNSTABLE SOUTHWEST FLOW OUT AHEAD OF TROUGH WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING ALL TAF SITES TODAY. SCATTERED STORMS ARE ALREADY ACROSS THE NE GULF COAST AND MOVING INLAND ACROSS THE GULF COAST. EXPECT AN EARLY ONSET OF STORMS AROUND THE GNV TAF SITE BY AROUND 15-16Z WITH ANOTHER ROUND POSSIBLE TIL 22Z WITH THE GULF COAST SEABREEZE. ACROSS THE REST OF THE TAF SITES...EXPECT MOST OF THE THUNDERSTORMS AFT 18Z AND UNTIL 00Z. EXPECT MOST OF THE STORMS TO BE OVER BY AROUND 00Z...BUT SOME STORMS MAY LINGER BEYOND 00Z ALONG THE EAST COAST SITES (JAX...CRG...SSI) DUE TO THE COMBINATION OF ENHANCED LOW LEVEL CONVERGENCE FROM SHALLOW EAST COAST SEABREEZE AND PASSAGE OF SHORT WAVE. FOR NOW...HAVE THUNDERSTORMS IN THE VICINITY IN THE 22Z-02Z TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 72 90 72 / 80 50 50 30 SSI 87 76 86 76 / 80 60 50 30 JAX 90 74 88 73 / 80 60 60 40 SGJ 88 75 86 76 / 70 60 60 50 GNV 89 73 88 73 / 80 50 70 50 OCF 89 73 88 73 / 80 40 70 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...SHASHY MARINE/FIRE WX/AVIATION...PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 AM EDT THU AUG 24 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-250900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 542 AM EDT THU AUG 24 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... DUE TO HIGH ATMOSPHERIC MOISTURE OVER THE AREA AND A TROUGH OF LOW PRESSURE OVER SOUTHERN GEORGIA...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. SHOWERS AND STORMS WILL BE DEVELOPING OVER INLAND NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS MORNING THEN SPREAD TOWARD THE EAST COAST DURING THE AFTERNOON. MARINERS SHOULD BE PREPARED FOR STORMS MOVING TOWARD THE COAST BY EARLY AFTERNOON. SIMILAR TO YESTERDAY SOME STORMS WILL BE CAPABLE OF PRODUCING A WATERSPOUT ALONG THE EAST COAST. THE OTHER CONCERNS WITH THE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH WILL LIKELY CAUSE TEMPORARY FLOODING IN POOR DRAINAGE AREAS AND FLOOD PRONE AREAS. THERE IS ALSO THE POSSIBILTY OF EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH WITH THE STRONGER STORMS. MOVEMENT OF THIS ACTIVITY WILL BE EAST TO SOUTHEAST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL MAINLY OVER EXTREME SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA. RAIN CHANCES WILL DECREASE GRADUALLY DURING THE WEEKEND AS THE FRONTAL TROUGH WEAKENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521788.